Alert archive / Pennsylvania / Flash Flood Warnings in 2010
Flash Flood Warning 19, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 16, 2010, 9:27 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2010, 9:27 PM EDT (01:27 UTC)
- Expired
- Aug 17, 2010, 12:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lancaster County, PA, York County, PA
The radar
The Sterling radar (KLWX), 123 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4379 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
244
WGUS51 KCTP 170127
FFWCTP
PAC071-133-170415-
/O.NEW.KCTP.FF.W.0019.100817T0127Z-100817T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
927 PM EDT MON AUG 16 2010
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN YORK COUNTY...
SOUTHEASTERN LANCASTER COUNTY...
* UNTIL 1215 AM EDT...
* AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES
THAT OVER 3 INCHES OF RAIN HAS OCCURRED ACROSS SOUTHERN YORK
COUNTY. SEVERAL MORE HOURS OF HEAVY RAIN WILL BE LIKELY...AS
ADDITIONAL STORMS FORM AND TRACK EASTWARD ACROSS SOUTHERN YORK
AND LANCASTER COUNTIES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARKVILLE...HANOVER...AND LITTLE BRITAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DON'T DROWN!
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3974 7700 3990 7696 3990 7600 3988 7599
3975 7608 3972 7615 3972 7700
$$
FORECASTER: MARTIN1 follow-up statement
052
WGUS71 KCTP 170309
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1109 PM EDT MON AUG 16 2010
PAC071-133-170415-
/O.CON.KCTP.FF.W.0019.000000T0000Z-100817T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
YORK PA-LANCASTER PA-
1109 PM EDT MON AUG 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR
SOUTHEASTERN LANCASTER AND SOUTHERN YORK COUNTIES...
AT 1101 PM EDT...DOPPLER RADAR ESTIMATES CONTINUE TO INDICATE
STORMS WITH HEAVY RAIN ALONG THE MARYLAND BORDER.
MOST OF THE STORMS SHOULD MOVE EAST OF THE AREA BY MIDNIGHT.
HOWEVER...UPWARDS OF 5 INCHES OF RAIN HAS ESTIMATED BY RADAR ACROSS
THE WARNED AREA. RUNOFF FROM THE STORMS WILL CONTINUE OCCUR
THROUGH MIDNIGHT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLASTOWN...
PARKVILLE AND RED LION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE BY CALLING YOUR LOCAL
LAW ENFORCEMENT OFFICIALS OR BY CALLING THE NATIONAL WEATHER SERVICE
TOLL FREE AT...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3974 7700 3990 7696 3990 7600 3988 7599
3975 7608 3972 7615 3972 7700
$$
FORECASTER: MARTINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 8:12 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 16, 8:12 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 812 PM EDT MON AUG 16 2010 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE COMMONWEALTH TODAY. HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT INTO TUESDAY ACCOMPANIED BY CLEARING SKIES AND MUCH LOWER HUMIDITY. A WAVE OF LOW PRESSURE MAY SPREAD SHOWERS...OR EVEN A FEW PERIODS OF STEADY RAIN...INTO THE STATE FROM THE SOUTHWEST ON WEDNESDAY. ANOTHER AREA OF HIGH PRESSURE WILL BRING GRADUAL CLEARING THURSDAY AFTERNOON INTO FRIDAY...ALONG WITH INCREASING WARMTH AND HUMIDITY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM BUT EXPECT TO BE ABLE TO TRIM AWAY AT THAT THROUGH THE LATER AFTERNOON. LITTLE IF ANY LIGHTNING SO FAR TODAY AND THE STORMS ARE MAKING IT TO THE EASTERN EDGE OF OUR CWA AT THIS TIME. WINDS BEHIND THE FRONT TYPICALLY 15 TO 20 KTS SO EXPECT DRY AIR TO MOVE IN QUICKLY. DEWPOINTS DROPPED INTO THE 50S OVER WESTERN PA THIS AFTERNOON. TEMPERATURES WILL FALL INTO THE 40S OVER THE NORTHERN MOUNTAINS TONIGHT WITH 50S TO LOW 60S ELSEWHERE. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... A RETURN TO COMFORTABLE HUMIDITY WITH A DECENT AMOUNT OF SUNSHINE FOR TUESDAY AS AN EAST/WEST RIDGE OF HIGH PRESSURE NOSES INTO THE REGION FROM THE OHIO RIVER VALLEY. PWATS DIP TO AOB 20 MM ACROSS MUCH OF CENTRAL AND NRN PENN / OR -1 TO -2 ST DEVIATIONS/. A SHARP GRADIENT TWD HIGHER PWAT AIR /AND PERHAPS SOME STUBBORN AND THICKER CLOUD COVER/ WILL EXIST ACROSS WVA AND NRN VA NEAR A STALLED OUT FRONTAL BOUNDARY. MAX TEMPS TUES WILL BE NEAR TO A FEW DEGREES BELOW NORMAL...RANGING FROM THE MID/UPPERR 70S ACROSS THE MTNS...TO THE MID/UPPER 80S IN THE LOWER SUSQ VALLEY. A WAVE DEVELOPING ALONG THE FRONTAL BOUNDARY WILL SPREAD CLOUDS OVER THE SOUTHERN HALF OF THE STATE TUESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... AS THE HIGH PRESSURE AREA SLIDES ENE INTO NEW ENGLAND ON WEDNESDAY...A LLVL EAST TO SE FLOW WILL DEVELOP WITHIN THE THERMALLY DIRECT CELL OF ANOTHER JET STREAK RACING IN FROM THE MIDWEST. SHOWERS AND SCTD TSRA /OR EVEN PERIODS OF STEADY RAIN/ DEVELOP FROM THE WEST OR SW DURING THE DAY WEDNESDAY AS THE MAIN UVVEL WITH THE UPPER JET DEEPENS/BECOMES FOCUSED ACROSS THE REGION...AND A SFC WAVE MOVES EAST ACROSS VA. EC AND SREF COMBO ARE THE MOST AGGRESSIVE WITH THE AMTS AND NRN EXTENT OF THE RAIN...THOUGH EVEN THESE TWO...WETTER SOLUTIONS HAVE COME INTO BETTER AGREEMENT THIS CURRENT MODEL RUN WITH THE FURTHER SOUTH GFS/NAM/GEM MODELS. THE PRECIP SHOULD BE MORE SHOWERY AND MUCH LIGHTER ACROSS THE NORTH WED AND WED NIGHT...WHILE STEADIER AND HEAVIER RAIN /AND PERHAPS SOME ELEVATED TSRA/ OCCURS ACROSS THE SOUTHERN ZONES. QPF TOTALS BY 12Z THURSDAY COULD BE IN THE 0.5-1.0 INCH RANGE NEAR AND TO THE SOUTHEAST OF INTERSTATE 81. ANOTHER WEAK HIGH PRESSURE RIDGE BECOMES SITUATED FROM THE OHIO VALLEY TO NEW ENGLAND THURSDAY AND FRIDAY WITH MAINLY DRY CONDITIONS AND NEAR TO SLIGHTLY ABOVE NORMAL TEMPS. TEMPS AND HUMIDITY RAMP UP AGAIN FOR FRIDAY INTO SATURDAY AS A SIGNIFICANT WAVE OF LOW PRESSURE AT THE SFC AND ALOFT TRACKS EAST ACROSS THE UPPER GLAKES REGION. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... LOOKING AT MANY CLEAR SKIES AND VFR CONDITIONS TONIGHT AND TUE. THE MDT AREA WILL SEE MORE SHOWERS AND STORMS THROUGH LATE EVENING. THERE COULD BE SOME FOG THERE LATE TONIGHT. OTHER SITES SHOULD REMAIN VFR THROUGH LATER TONIGHT. EVEN THEN...THE DRYING OCCURRING NOW WILL PRECLUDE FOG - ESP IFR FOG - FROM MOST SITES. ALSO THINK THERE WILL BE A MINOR BREEZE JUST ABOVE THE SFC OVERNIGHT...WHICH SHOULD PREVENT VERY MUCH FOG FROM FORMING. HIGH PRESSURE AND MAINLY VFR CONDITIONS WILL HOLD INTO THE DAYTIME ON WED. PERHAPS SOME RIVER VALLEY FOG PSBL EARLY ACROSS NORTH CENTRAL PA. MORE IN THE WAY OF MORE HUMID WEATHER...ALONG WITH A CHC OF SHOWERS AND STORMS FROM WED NIGHT INTO NEXT WEEKEND... AS WE GET INTO A SPLIT FLOW PATTERN. OUTLOOK... WED NIGHT-SAT...MVFR-IFR PSBL AT TIMES WITH SHOWERS AND STORMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...STEINBUGL/TYBURSKI SHORT TERM...LAMBERT/TYBURSKI LONG TERM...LAMBERT/TYBURSKI AVIATION...DANGELO/MARTIN
Hazardous weather outlook, Aug 16, 1:29 PM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 129 PM EDT MON AUG 16 2010 PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046- 171730- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 129 PM EDT MON AUG 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-049>053-056>059-063>066-171730- JUNIATA-FRANKLIN-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 129 PM EDT MON AUG 16 2010 ...SEVERE THUNDERSTORM WATCH 619 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 16, 7:24 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
724 PM EDT MON AUG 16 2010
PAZ036-063>065-170030-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-YORK PA-
724 PM EDT MON AUG 16 2010
...A STRONG THUNDERSTORM WILL AFFECT ADAMS...SOUTH CENTRAL
CUMBERLAND...SOUTHEASTERN FRANKLIN AND SOUTHWESTERN YORK COUNTIES...
AT 721 PM EDT...A STRONG THUNDERSTORM WAS NEAR WAYNESBORO...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR ROUZERVILLE AROUND 730 PM...CARROLL VALLEY
AROUND 750 PM...FAIRFIELD...AND CARROLL VALLEY AROUND 755 PM...
CASHTOWN AROUND 800 PM...ARENDTSVILLE AROUND 805 PM AND SEVEN STARS
AROUND 810 PM.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 7 AND 22.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
OTHER STRONG STORMS EXTENDED EASTWARD FROM THIS STORM TO NORTHEAST
OF YORK.
PERSONS ACROSS THE REGION SHOULD BE ON THE ALERT FOR ADVERSE
WEATHER CONDITIONS THIS EVENING.
LAT...LON 3973 7769 3998 7773 4007 7701 3972 7688
3971 7722
FORECASTER: DANGELOSpecial weather statement, Aug 16, 7:39 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 739 PM EDT MON AUG 16 2010 PAZ064>066-170045- ADAMS PA-LANCASTER PA-YORK PA- 739 PM EDT MON AUG 16 2010 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN ADAMS...WEST CENTRAL LANCASTER AND YORK COUNTIES... AT 734 PM EDT...A STRONG THUNDERSTORM WAS NEAR HANOVER...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR HANOVER...AND PARKVILLE AROUND 745 PM... ABBOTTSTOWN...AND LAKE MEADE AROUND 750 PM...EAST BERLIN AROUND 755 PM...SPRING GROVE...THOMASVILLE...CODORUS...AND WELLSVILLE AROUND 810 PM AND NEW SALEM AROUND 820 PM. THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 30. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...ROUTE 15...ROUTE 30...STATE ROAD 94...STATE ROAD 97. LAT...LON 3997 7721 4018 7657 3972 7643 3972 7710 FORECASTER: MARTIN
Local storm report, Aug 16, 7:42 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
742 PM EDT MON AUG 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG CARLISLE 40.20N 77.20W
08/16/2010 CUMBERLAND PA EMERGENCY MNGR
TREES AND WIRES DOWN NEAR CARLISLE.
0405 PM TSTM WND DMG 4 SSW GETTYSBURG 39.78N 77.26W
08/16/2010 ADAMS PA EMERGENCY MNGR
TREES AND WIRES DOWN IN GREENMOUNT.
0430 PM HAIL LINGLESTOWN 40.34N 76.79W
08/16/2010 E1.00 INCH DAUPHIN PA TRAINED SPOTTER
QUARTER SIZE HAIL FELL NEAR LINGLESTOWN.
0520 PM TSTM WND GST EPHRATA 40.18N 76.18W
08/16/2010 M67.00 MPH LANCASTER PA PUBLIC
0549 PM TSTM WND DMG 1 N NEW HOLLAND 40.12N 76.09W
08/16/2010 LANCASTER PA TRAINED SPOTTER
LARGE TREES DOWN NEAR ROUTE 322 NORTH OF NEW HOLLAND.
0555 PM TSTM WND DMG 2 ENE NEW HOLLAND 40.11N 76.06W
08/16/2010 LANCASTER PA TRAINED SPOTTER
PORTION OF ROOF BLOWN OFF A BUILDING INTO PARKING LOT AT
THE INTERSECTION OF ROUTE 322 AND EWELL ROAD IN EAST EARL
TOWNSHIP.
&&
KPFLocal storm report, Aug 16, 8:25 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
825 PM EDT MON AUG 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG CARLISLE 40.20N 77.20W
08/16/2010 CUMBERLAND PA EMERGENCY MNGR
TREES AND WIRES DOWN NEAR CARLISLE.
0405 PM TSTM WND DMG 4 SSW GETTYSBURG 39.78N 77.26W
08/16/2010 ADAMS PA EMERGENCY MNGR
TREES AND WIRES DOWN IN GREENMOUNT.
0430 PM HAIL LINGLESTOWN 40.34N 76.79W
08/16/2010 E1.00 INCH DAUPHIN PA TRAINED SPOTTER
QUARTER SIZE HAIL FELL NEAR LINGLESTOWN.
0510 PM TSTM WND DMG 3 ENE BRICKERVILLE 40.24N 76.23W
08/16/2010 LANCASTER PA EMERGENCY MNGR
TREES AND WIRES DOWN IN CLAY TOWNSHIP.
0520 PM TSTM WND GST EPHRATA 40.18N 76.18W
08/16/2010 M67.00 MPH LANCASTER PA PUBLIC
0549 PM TSTM WND DMG 1 N NEW HOLLAND 40.12N 76.09W
08/16/2010 LANCASTER PA TRAINED SPOTTER
LARGE TREES DOWN NEAR ROUTE 322 NORTH OF NEW HOLLAND.
0555 PM TSTM WND DMG 2 ENE NEW HOLLAND 40.11N 76.06W
08/16/2010 LANCASTER PA TRAINED SPOTTER
PORTION OF ROOF BLOWN OFF A BUILDING INTO PARKING LOT AT
THE INTERSECTION OF ROUTE 322 AND EWELL ROAD IN EAST EARL
TOWNSHIP.
&&
ARTSpecial weather statement, Aug 16, 8:42 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 842 PM EDT MON AUG 16 2010 PAZ065-066-170145- LANCASTER PA-YORK PA- 842 PM EDT MON AUG 16 2010 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LANCASTER AND YORK COUNTIES... AT 839 PM EDT...A STRONG THUNDERSTORM WAS NEAR PARKVILLE...MOVING EAST AT 20 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR NEW SALEM AROUND 850 PM...GLEN ROCK AROUND 855 PM...NEW FREEDOM AROUND 900 PM...SHREWSBURY... LOGANVILLE...AND JACOBUS AROUND 905 PM...SPRY AROUND 910 PM AND DALLASTOWN AROUND 915 PM. THIS WILL IMPACT I-83 BETWEEN MILE MARKERS 1 AND 21. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY 283...ROUTE 30...STATE ROAD 94. LAT...LON 3992 7696 4012 7636 3972 7627 3971 7698 FORECASTER: MARTIN
Local storm report, Aug 16, 8:46 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
846 PM EDT MON AUG 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG CARLISLE 40.20N 77.20W
08/16/2010 CUMBERLAND PA EMERGENCY MNGR
TREES AND WIRES DOWN NEAR CARLISLE.
0405 PM TSTM WND DMG 4 SSW GETTYSBURG 39.78N 77.26W
08/16/2010 ADAMS PA EMERGENCY MNGR
TREES AND WIRES DOWN IN GREENMOUNT.
0410 PM FUNNEL CLOUD FREDERICKSBURG 40.46N 76.43W
08/16/2010 LEBANON PA TRAINED SPOTTER
FUNNEL CLOUD OVER FREDRICKSBURG
0430 PM HAIL LINGLESTOWN 40.34N 76.79W
08/16/2010 E1.00 INCH DAUPHIN PA TRAINED SPOTTER
QUARTER SIZE HAIL FELL NEAR LINGLESTOWN.
0510 PM TSTM WND DMG 3 ENE BRICKERVILLE 40.24N 76.23W
08/16/2010 LANCASTER PA EMERGENCY MNGR
TREES AND WIRES DOWN IN CLAY TOWNSHIP.
0520 PM TSTM WND GST EPHRATA 40.18N 76.18W
08/16/2010 M67.00 MPH LANCASTER PA PUBLIC
0549 PM TSTM WND DMG 1 N NEW HOLLAND 40.12N 76.09W
08/16/2010 LANCASTER PA TRAINED SPOTTER
LARGE TREES DOWN NEAR ROUTE 322 NORTH OF NEW HOLLAND.
0555 PM TSTM WND DMG 2 ENE NEW HOLLAND 40.11N 76.06W
08/16/2010 LANCASTER PA TRAINED SPOTTER
PORTION OF ROOF BLOWN OFF A BUILDING INTO PARKING LOT AT
THE INTERSECTION OF ROUTE 322 AND EWELL ROAD IN EAST EARL
TOWNSHIP.
&&
ARTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:38 PM EDT | Areal Flood Advisory | CTP | Lancaster, York | 3 hr |
| Aug 16, 8:42 PM EDT | Special Weather Statement | CTP | York | 63 min |
| Aug 16, 9:08 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 67 min |
| Aug 16, 10:12 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 63 min |
| Aug 17, 12:02 AM EDT | Areal Flood Advisory | CTP | York | 3 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.